Alert archive / Wisconsin / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 15, 1999, 1:11 AM CDT for Florence County, Forest County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1999, 1:11 AM CDT (06:11 UTC)
- Expired
- Jul 15, 1999, 4:10 AM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 150613 FFWGRB WIC037-041-150910- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 111 AM CDT THU JUL 15 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WARNING FOR... FLORENCE COUNTY IN NORTHEASTERN WISCONSIN NORTHERN FOREST COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 4:10 AM CDT * AT 1:05 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER NORTHERN SECTIONS OF FOREST COUNTY AND ALL OF FLORENCE COUNTY. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 20 MPH. * EXCESSIVE RAINFALL AT THE RATE OF UP TO 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS THE WARNED AREA. SOME FLOODING ALREADY HAS OCCURRED AT THE INTERSECTION OF HIGHWAYS 70 AND 101 IN FLORENCE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. DO NOT ATTEMPT TO CROSS WATER-COVERED ROADWAYS! APK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:00 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 14, 10:00 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1000 PM CDT WED JUL 14 1999 SHOWERS AND THUNDERSTORMS HAVE SPRUNG UP ON BOUNDARY OVER NORTHERN WI. ATMOSPHERE IN REGION REMAINS FAIRLY UNSTABLE WITH LIS -4 TO -6 AND CAPES BETWEEN 2000 AND 3000. TO THE SOUTH OF THE BOUNDARY ATMOSPHERE SEEMS TO BE FAIRLY WELL CAPPED WITH THE 00Z SOUNDING AT GRB SHOWING 700 TEMPS AT 10 DEGREES C. HAVE BACKED OFF A BIT ON THE SHOWERS FOR TONIGHT AND THU FhOR SOUTHERN ZONE CUTS FOR THIS ZONE UPDATE. EXPECT BIGGEST THREAT FROM THE STORMS OVER NORTHERN WI TO BE HEAVY RAIN...FREEZING LEVEL NEAR 15K AND PW AT 1.6 INCHES. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:20 AM CDT | Flash Flood Warning | GRB | Florence, Forest | 3 hr |
Nearby
Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.